Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

   
 

 

Optimal stopping time problem for random walks with polynomial reward functions


Authors: Yu. S. Mishura and V. V. Tomashyk
Translated by: O. I. Klesov
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 86 (2012).
Journal: Theor. Probability and Math. Statist. 86 (2013), 155-167
MSC (2010): Primary 60G40, 60G50
Published electronically: August 20, 2013
MathSciNet review: 2986456
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The optimal stopping time problem for random walks with a drift to the left and with a polynomial reward function is studied by using the Appel polynomials. An explicit form of optimal stopping times is obtained.


References [Enhancements On Off] (What's this?)

  • [1] Ĭ. Ī. Gīhman and A. V. Skorohod, Controlled stochastic processes, Springer-Verlag, New York-Heidelberg, 1979. Translated from the Russian by Samuel Kotz. MR 544839
  • [2] Evgenii B. Dynkin and Aleksandr A. Yushkevich, Markov processes: Theorems and problems, Translated from the Russian by James S. Wood, Plenum Press, New York, 1969. MR 0242252
  • [3] D. A. Darling, T. Liggett, and H. M. Taylor, Optimal stopping for partial sums, Ann. Math. Statist. 43 (1972), 1363–1368. MR 0312564
  • [4] A. A. Novikov and A. N. Shiryaev, On an effective case of the solution of the optimal stopping problem for random walks, Teor. Veroyatn. Primen. 49 (2004), no. 2, 373–382 (Russian, with Russian summary); English transl., Theory Probab. Appl. 49 (2005), no. 2, 344–354. MR 2144307, 10.1137/S0040585X97981093
  • [5] Wim Schoutens, Stochastic processes and orthogonal polynomials, Lecture Notes in Statistics, vol. 146, Springer-Verlag, New York, 2000. MR 1761401
  • [6] V. V. Tomashik and Yu. S. Mishura, Optimal stopping times for random walks for polynomial reward functions, Applied Statistics. Actuarial and Financial Mathematics (2008), no. 1-2, 101-110. (Ukrainian)
  • [7] A. A. Borovkov, Veroyatnostnye protsessy v teorii massovogo obsluzhivaniya, Izdat. “Nauka”, Moscow, 1972 (Russian). MR 0315800
  • [8] O. V. Viskov, A random walk with an upper-continuous component, and the Lagrange inversion formula, Teor. Veroyatnost. i Primenen. 45 (2000), no. 1, 166–175 (Russian, with Russian summary); English transl., Theory Probab. Appl. 45 (2001), no. 1, 164–172. MR 1810980, 10.1137/S0040585X97978105
  • [9] Wolfgang Stadje, An iterative approximation procedure for the distribution of the maximum of a random walk, Statist. Probab. Lett. 50 (2000), no. 4, 375–381. MR 1802232, 10.1016/S0167-7152(00)00124-3
  • [10] Lajos Takács, Combinatorial methods in the theory of stochastic processes, John Wiley & Sons, Inc., New York-London-Sydney, 1967. MR 0217858
  • [11] D. Korshunov, On distribution tail of the maximum of a random walk, Stochastic Process. Appl. 72 (1997), no. 1, 97–103. MR 1483613, 10.1016/S0304-4149(97)00060-4
  • [12] A. A. Borovkov, On subexponential distributions and the asymptotics of the distribution of the maximum of sequential sums, Sibirsk. Mat. Zh. 43 (2002), no. 6, 1235–1264 (Russian, with Russian summary); English transl., Siberian Math. J. 43 (2002), no. 6, 995–1022. MR 1946226, 10.1023/A:1021109132124
  • [13] S. Zakhari and S. G. Foss, On the exact asymptotics of the maximum of a random walk with increments in a class of light-tailed distributions, Sibirsk. Mat. Zh. 47 (2006), no. 6, 1265–1274 (Russian, with Russian summary); English transl., Siberian Math. J. 47 (2006), no. 6, 1034–1041. MR 2302843, 10.1007/s11202-006-0112-8
  • [14] D. A. Korshunov, The critical case of the Cramér-Lundberg theorem on the asymptotics of the distribution of the maximum of a random walk with negative drift, Sibirsk. Mat. Zh. 46 (2005), no. 6, 1335–1340 (Russian, with Russian summary); English transl., Siberian Math. J. 46 (2005), no. 6, 1077–1081. MR 2195033, 10.1007/s11202-005-0102-2

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2010): 60G40, 60G50

Retrieve articles in all journals with MSC (2010): 60G40, 60G50


Additional Information

Yu. S. Mishura
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue, 4E, Kiev 03127, Ukraine
Email: myus@univ.kiev.ua

V. V. Tomashyk
Affiliation: Department of Probability Theory, Statistics, and Actuarial Mathematics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue, 4E, Kiev 03127, Ukraine
Email: vladdislav@gmail.com

DOI: http://dx.doi.org/10.1090/S0094-9000-2013-00895-3
Keywords: Appel polynomials, random walks, reward functions, stopping times
Received by editor(s): May 11, 2011
Published electronically: August 20, 2013
Article copyright: © Copyright 2013 American Mathematical Society